Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 29, 2008, 3:25 PM EDT for Hancock County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2008, 3:25 PM EDT (19:25 UTC)
- Expired
- Mar 29, 2008, 3:48 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Hancock County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 3:50 PM EDT | HAIL 0.75 | 4 S Devereux, GA | OBSERVED AT BONNERS GROCERY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 291925
SVRFFC
GAC141-292000-
/O.NEW.KFFC.SV.W.0137.080329T1925Z-080329T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT SAT MAR 29 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LINTON...
MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3313 8289 3311 8292 3310 8299 3308 8308
3314 8311 3315 8310 3316 8312 3318 8313
3328 8280
TIME...MOT...LOC 1925Z 266DEG 15KT 3315 8304
$$1 follow-up statement
000
WWUS52 KFFC 291948
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT SAT MAR 29 2008
GAC141-291959-
/O.CAN.KFFC.SV.W.0137.000000T0000Z-080329T2000Z/
HANCOCK GA-
349 PM EDT SAT MAR 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HANCOCK COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3313 8289 3311 8292 3310 8299 3308 8308
3314 8311 3315 8310 3316 8312 3318 8313
3328 8280
TIME...MOT...LOC 1949Z 266DEG 15KT 3316 8292
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:35 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 29, 11:35 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1135 AM EDT SAT MAR 29 2008 .UPDATE... ANOTHER UPDATE COMING TO ADDRESS WARMER THAN EXPECTED TEMPERATURES SOUTH OF THE FRONT. WILL INCREASE MAX TEMPS SEVERAL DEGREES DUE TO FEWER CLOUDS...BUT WILL START DROPPING THEM HOURLY AS FRONT/RAIN/TSTMS START TO SAG SOUTHWARD THIS AFTERNOON. .SHORT TERM /TODAY THROUGH MONDAY/... A COMPLICATED PATTERN UNFOLDING FOR THE SHORT TERM. AT AFD TIME... WEAK MESOLOW LOCATED IN NORTHWEST GEORGIA WITH FRONT EXTENDING EAST-WEST ACROSS THE SOUTHEAST...AND STRONG HIGH PRESSURE CENTERED NEAR JAMES BAY WITH SMALLER SUBSET OF THIS HIGH CENTERED OVER MICHIGAN. 00Z UA ANALYSIS INDICATED WEAK OMEGA BLOCK TRYING TO BUILD IN (UPPER LOW IN EASTERN CANADA AND ANOTHER MOVING ONTO THE PACIFIC NW COAST...WEAK RIDGE BETWEEN) BUT WITH NEAR-ZONAL FLOW OVER THE SOUTHERN HALF OF THE COUNTRY...DOES NOT LOOK LIKE BLOCK WILL BE ABLE TO SET UP AT THIS POINT BUT RATHER THE SYSTEM WILL REMAIN MORE PROGRESSIVE. CONFLUENT FLOW BETWEEN THE RIDGING OVER THE CENTER OF THE COUNTRY AND THE EASTERN LOW WILL ALLOW THE SURFACE HIGH TO CONTINUE TO SHIFT EAST AND BRIEFLY RIDGE DOWN THE EASTERN SEABOARD IN A NICE CLASSICAL CAD SETUP AS THE PARENT HIGH IS PLENTY FAR NORTH. PROGRESSIVENESS OF THE SYSTEM WILL DETERMINE HOW LONG THE CAD WILL REMAIN ENTRENCHED...BUT MODELS ARE NOTORIOUS FOR SCOURING THESE SYSTEMS OUT TOO SOON. WEDGE FRONT WILL BEGIN MOVING INTO NORTHEAST GA THIS MORNING AND SHOULD MAKE IT TO NEAR THE FALL LINE...GIVE OR TAKE A FEW MILES...BY THIS EVENING. ISENTROPIC LIFT ISNT PARTICULARLY STRONG SO HAVE UNDERCUT POPS FOR THIS MORNING...BUT THE FRONT ITSELF PUSHING SOUTH SHOULD PROVIDE A SOURCE OF LIFT. VERY WEAK WAVES EMBEDDED IN THE ZONAL FLOW ALOFT WILL ALSO PROVIDE WEAK SOURCES OF ASCENT. OTHER CONCERN IS INCREASING LAPSE RATES ALOFT AND SURFACE INSTABILITY IN THE VICINITY OF THE WEDGE FRONT...CAPES RANGING BETWEEN 500-1000 J/KG. SHEAR IS ALWAYS A CONCERN ALONG THE PERIPHERY OF THE COLD DOME...BUT WITH SUCH WEAK FLOW ALOFT ORGANIZED STORMS ARE LESS OF A CONCERN. HAVE INCLUDED THUNDER EVERYWHERE THIS MORNING AS THE FRONT PUSHES THROUGH BUT HAVE REMOVED THUNDER FROM NORTHEAST GA THIS AFTERNOON AS IT WILL BE FULLY IN THE COLD DOME BY THEN WITH DRIZZLE AND LIGHT RAIN PREVALENT. NEXT STORY IS TEMPERATURES. MAV IS MUCH COOLER THAN MET FOR TEMPERATURES THIS AFTERNOON IN THE CAD REGION...HAVE LEANED TOWARD MAV TEMPS. FOR SUNDAY...CLOUDS...INCREASING ISENTROPIC LIFT AND THUS PRECIPITATION CHANCES...AND COOL NORTHEAST FLOW JUSTIFY LOWERING TEMPS BELOW MOS. AS ALWAYS...LARGE BUST POTENTIAL. UPPER SYSTEM PROGRESSES EAST SUNDAY INTO MONDAY LEAVING US WITH RIDGING ALOFT...AND SURFACE HIGH MOVES OFF THE EAST COAST. CAD REMAINS WITH THE TYPICAL RESIDUAL COOL POOL...BUT THE ACTUAL SOURCE OF COLD AIR IS GONE. STILL KEEP TEMPS COOL IN NORTHEAST GA...BUT SEE A WARMING TREND. AM STILL SKEPTICAL ON WHETHER OR NOT THIS ENTIRE PATTERN IS TOO QUICK...ESPECIALLY SINCE THERE IS NO TYPICAL EROSION MECHANISM (SUCH AS A COLD FRONT) TO SCOUR OUT THE CAD. POPS REMAIN DIFFICULT TO PIN DOWN WITH SHORTWAVES LADEN WITH CONVECTIVE FEEDBACK MOVING THROUGH. BY THE END OF THE SHORT TERM... HOWEVER...WE TRANSITION TO SOUTHEAST FLOW AT THE SURFACE WITH GENERAL MOISTURE RETURN ACROSS THE AREA. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE EXTENDED ISNT MUCH BETTER THAN THE SHORT TERM...ESPECIALLY WITH DISAGREEMENT BETWEEN THE MODELS. FRONT MOVES THROUGH TUESDAY AND WITH RETURN FLOW AT THE SURFACE HAD A DIFFICULT TIME DECIDING WHETHER OR NOT TO ADD THUNDER BUT DID ADD SLIGHT CHANCE...ESPECIALLY SINCE NEW 12Z RUN OF ECMWF (COMING IN AT AFD TIME) HAS MUCH STRONGER SURFACE LOW THAN GFS (THIS WOULD HAVE BEEN THE FRONT ONE WOULD EXPECT TO SCOUR OUT THE WEEKEND CAD...MAKING THE WHOLE MONDAY WARMING SUSPECT). IN THE WAKE OF THE FRONT...ANOTHER HIGH TRAVERSES THE NORTHERN SECTIONS OF THE COUNTRY AND TRIES TO RIDGE DOWN THE EASTERN SEABOARD...ROUND TWO...WEDNESDAY NIGHT INTO THURSDAY. SOME TIMING DIFFERENCES IN THE MODELS BUT THEY ALL HAVE IT...NOT QUITE AS STRONG THIS TIME AROUND AND THE PARENT HIGH NOT AS FAR NORTH. YET ANOTHER COLD FRONT MOVES THROUGH FRIDAY TO PUSH THE HIGH OUT OF THE WAY. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .AVIATION... SURFACE FRONT HAS STALLED ACROSS NORTHWEST GA THIS MORNING AND IT WILL LIKELY REMAIN THERE UNTIL THE WEDGE FRONT MOVES ACROSS THE CWA. PER THE ABOVE DISCUSSION...THE WEDGE FRONT SHOULD BE NEAR AHN AROUND 12Z...AT OR NEAR ATL/PDK/FTY BY 15Z...NEAR MCN BETWEEN 21Z AND 00Z...AND IN CSG BETWEEN 00Z AND 03Z. AHEAD OF THE FRONT THERE WILL BE A MIX OF CIGS...MAINLY ABOVE 3500 FT ALTHOUGH LIGHT FOG MAY BRING CONDITIONS TO MVFR AT SOME AIRPORTS. BEHIND THE FRONT BOTH MODELS INDICATE CIGS LOWER RAPIDLY TO 1500 TO 2500 FT. ALTHOUGH THERE IS NOTHING LIKE THIS IN THE CAROLINAS...FEEL IT WILL EVENTUALLY HAPPEN BUT WILL LIKELY DELAY THE ONSET OF THE LOW CIGS BY A COUPLE OF HOURS. ONCE THE CIGS DROP...DO NOT EXPECT THEM TO RISE THROUGH THE FORECAST PERIOD. AS FOR THE PRECIP AND POTENTIAL FOR THUNDER...FEEL THERE IS STILL AN OUTSIDE CHANCE OF THUNDER THIS MORNING AND EARLY AFTERNOON FROM ATL-MCN AS SHOWALTER REMAINS AT OR LESS THAN ZERO THROUGH THE MORNING BUT AS THE COLD DOME DEEPENS...FEEL THE THREAT OF THUNDER DIMINISHES THIS AFTERNOON. IN MCN AND CSG THE THREAT OF THUNDER WILL CONTINUE THROUGH THE DAY. DRIZZLE WILL BE THE MAIN PRECIP BEHIND THE FRONT ALONG WITH A FEW SHOWERS. WINDS AHEAD OF THE WEDGE WILL BE LIGHT AND VARIABLE...BEHIND THE WEDGE FRONT WINDS WILL GO NORTHEAST AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 45 48 42 62 / 60 70 60 20 20 ATLANTA 66 48 53 44 64 / 60 70 40 20 10 BLAIRSVILLE 57 44 49 44 62 / 70 70 60 30 20 CARTERSVILLE 63 49 54 45 65 / 70 70 40 20 10 COLUMBUS 77 54 68 52 73 / 50 50 20 10 10 GAINESVILLE 60 44 47 42 60 / 60 70 60 20 20 MACON 72 52 62 49 72 / 50 60 30 20 20 ROME 66 52 57 48 67 / 70 80 40 20 10 PEACHTREE CITY 69 51 57 48 65 / 60 70 40 10 10 VIDALIA 75 51 62 51 72 / 40 50 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Mar 29, 11:30 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SAT MAR 29 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BACKDOOR COLD FRONT WAS MOVING INTO NORTHEAST GEORGIA LATE THIS MORNING...AND WILL CONTINUE PUSHING SOUTHWEST ACROSS NORTH AND CENTRAL CENTRAL GEORGIA THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND PEA SIZED HAIL...MAINLY BETWEEN NOON AND 8 PM. .DISCUSSION... THE BACKDOOR OR WEDGE FRONT WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT TODAY. INSTABILITY WILL BE WEAK TO MODERATE ACROSS NORTH AND CENTRAL GEORGIA WITH CAPES CLIMBING INTO THE 500 TO 1000 RANGE. WET BULB ZERO HEIGHTS WILL BE AROUND 10000 FEET AND THIS SHOULD BE SUFFICIENT FOR SOME PEA SIZED HAIL IN THE STRONGER STORMS. THE WEDGE FRONT WILL MOVE ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND WITH THE LACK OF DAYTIME HEATING...THE THREAT OF THUNDERSTORMS WILL DIMINISH AFTER SUNDOWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 29, 9:48 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 AM EDT SAT MAR 29 2008 GAZ016-291415- 948 AM EDT SAT MAR 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITE COUNTY UNTIL 1015 AM EDT... AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NACOOCHEE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITE COUNTY THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROBERTSTOWN...CLEVELAND...LEAF...UNICOI STATE PARK... NACOOCHEE...HELEN AND SAUTEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 29, 10:08 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1008 AM EDT SAT MAR 29 2008 GAZ024-291500- 1008 AM EDT SAT MAR 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN BANKS COUNTY UNTIL 1100 AM EDT... AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST OF ALTO...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHERN BANKS COUNTY THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO AND HOLLINGSWORTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Mar 29, 1:39 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT SAT MAR 29 2008 GAZ034-046-047-291815- 139 PM EDT SAT MAR 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHERN ROCKDALE...WESTERN WALTON AND SOUTHERN GWINNETT COUNTIES UNTIL 215 PM EDT... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LOGANVILLE...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN ROCKDALE...WESTERN WALTON AND SOUTHERN GWINNETT COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOGANVILLE.
Special weather statement, Mar 29, 2:13 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 PM EDT SAT MAR 29 2008 GAZ033-045-291900- 213 PM EDT SAT MAR 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SOUTHERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 300 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TURNER FIELD...MOVING EAST AT 10 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN DEKALB AND CENTRAL FULTON COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TURNER FIELD...GRANT PARK...GRESHAM PARK...AVONDALE ESTATES...PANTHERSVILLE... CANDLER-MCAFEE...BELVEDERE PARK AND PINE LAKE.
Special weather statement, Mar 29, 3:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT SAT MAR 29 2008 GAZ059-291945- 301 PM EDT SAT MAR 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JASPER COUNTY UNTIL 345 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF ADGATEVILLE...MOVING EAST AT 10 MPH. WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS JASPER COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HILLSBORO...ADGATEVILLE AND MONTICELLO.
Special weather statement, Mar 29, 3:08 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SAT MAR 29 2008 GAZ061-073-292000- 308 PM EDT SAT MAR 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN EXTREME EASTERN BALDWIN AND WESTERN HANCOCK COUNTIES UNTIL 400 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DEVEREUX...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EXTREME EASTERN BALDWIN AND WESTERN HANCOCK COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DEVEREUX AND LINTON.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.